Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 3:31 PM CDT for Scott County, Minnesota. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 24, 2006, 4:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Scott County, MN
The radar
The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:38 PM CDT | HAIL 0.75 | Jordan, MN | |
| Jun 24, 3:48 PM CDT | HAIL 0.75 | Jordan, MN | |
| Jun 24, 4:04 PM CDT | HAIL 1.5 | 10 E Jordan, MN | HAIL IS COVERING GROUND NEAR LYDIA. |
| Jun 24, 4:15 PM CDT | HAIL 0.75 | New Market, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 242033
SVRMPX
MNC139-242130-
/O.NEW.KMPX.SV.W.0076.060624T2031Z-060624T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 430 PM CDT
* AT 330 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 60 MPH WINDS. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF JORDAN...OR ABOUT 16
MILES SOUTHWEST OF EXCELSIOR...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELLE PLAINE...
SHAKOPEE...
PRIOR LAKE...
SAVAGE...
NEW MARKET...
ELKO...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4480 9356 4469 9368 4461 9385 4455 9390
4454 9329 4478 9334 4481 9343
$$2 follow-up statements
000
WWUS53 KMPX 242053
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT SAT JUN 24 2006
MNC139-242130-
/O.CON.KMPX.SV.W.0076.000000T0000Z-060624T2130Z/
SCOTT MN-
352 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SCOTT COUNTY...
AT 347 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 65 MPH
WINDS. THIS STORM WAS LOCATED NEAR JORDAN...OR ABOUT 17 MILES WEST
OF BURNSVILLE...AND MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...ST
BENEDICT...MARYSTOWN...SHAKOPEE...PRIOR LAKE...NEW MARKET...ELKO AND
BELLE PLAINE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4480 9356 4469 9368 4462 9381 4457 9385
4454 9329 4462 9329 4462 9332 4474 9333
$$
MTF000
WWUS53 KMPX 242121
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 PM CDT SAT JUN 24 2006
MNC139-242130-
/O.CON.KMPX.SV.W.0076.000000T0000Z-060624T2130Z/
SCOTT MN-
420 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SCOTT COUNTY...
AT 419 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 65
MPH WINDS. THIS STORM WAS LOCATED NEAR NEW MARKET...OR ABOUT 12
MILES SOUTHWEST OF BURNSVILLE...AND MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CRYSTAL BAY AND ELKO.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4474 9333 4470 9343 4455 9351 4454 9329
4462 9329 4462 9332
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:26 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 24, 3:26 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT SAT JUN 24 2006 .DISCUSSION...TONIGHT THROUGH TUESDAY DEEPEN SHORTWAVE WILL PASS ACROSS THE CWA TONIGHT. SEVERE THUNDERSTORMS OVER MAINLY THE MN CWA INTO THIS EVENING AHEAD OF THE LEAD VORT WHICH IS NOW INTO FAR WEST CENTRAL MN. HELD ON TO SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR SE CWA ON SUNDAY AS THE SYSTEM ALOFT CLOSES OFF TO THE SOUTH OF US. ANOTHER STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION MONDAY NIGHT AND TUESDAY. KEPT LOW CHANCE POPS OVER THE NW CWA MONDAY AFTERNOON...WITH CHANCE POPS SPREADING OVER THE CWA MONDAY NIGHT AND TUESDAY. FEW CHANGES MADE TO TEMPERATURES DURING THE SHORT TERM. .LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY PERIOD BEGINS WITH A MOIST CYCLONIC FLOW OVERHEAD. SOLUTIONS BETWEEN THE MEDIUM RANGE MODELS SHOW QUITE A BIT OF VARIABILITY ON WHETHER A CLOSED LOW ALOFT WILL MEANDER OVER THE LOCAL AREA THROUGH MID WEEK OR WHETHER A MORE PROGRESSIVE DEEP TROUGH WILL PUSH ACROSS THE GREAT LAKES REGION AS SEEN WITH THE ECMWF. FAVORED MORE OF THE ECMWF SOLUTION AND ENDED THE PRECIPITATION AFTER WEDNESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 AM CDT SAT JUN 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 829 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. RAH
In the hours before
Special weather statement, Jun 24, 2:14 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 214 PM CDT SAT JUN 24 2006 MNZ073-242015- REDWOOD- 214 PM CDT SAT JUN 24 2006 AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF COTTONWOOD TO 6 MILES WEST OF TRACY. THESE STORMS WERE MOVING TO THE EAST AT 40 MPH. PEOPLE IN REDWOOD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Jun 24, 2:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
225 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 S HUTCHINSON 44.82N 94.37W
06/24/2006 E0.88 INCH MCLEOD MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 2:30 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N BUFFALO LAKE 44.75N 94.62W
06/24/2006 E0.50 INCH RENVILLE MN AMATEUR RADIO
&&
GJERDINGENSpecial weather statement, Jun 24, 2:56 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 256 PM CDT SAT JUN 24 2006 MNZ065-067-074-075-242100- BROWN-NICOLLET-RENVILLE-SIBLEY- 256 PM CDT SAT JUN 24 2006 AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLIVIA TO 10 MILES NORTHEAST OF JEFFERS...AND MOVING EAST AT 25 MPH. PEOPLE IN BROWN...EASTERN RENVILLE...WESTERN NICOLLET AND WESTERN SIBLEY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Jun 24, 3:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 1 N REGAL 45.42N 94.84W
06/24/2006 E0.50 INCH STEARNS MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 3:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL HAMBURG 44.73N 93.96W
06/24/2006 E0.75 INCH CARVER MN LAW ENFORCEMENT
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 41 min |
| Jun 24, 2:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 28 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Jun 24, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 67 min |
| Jun 24, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 54 min |
| Jun 24, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.